NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 25, 2015
Bleeding and Clotting Disorders
Unusual side effects after Gardasil
Hi am am experiencing so many unusual things in the past three months. Three months ago i recieved my first shot of gardasil. my first period after that shot lasted a whole month! i am not supposed to be on my period but this time i`m not even sure if it is a period. It is a very little amount of thick sticky reddish brown gunk, very weird! This has last the past 6 days. I did take a pregnancy test to rule out implantation bleeding, and it was negative. I also have a history of blood clots and have factor five. I am 20 years old and just think these things are not normal. I am wondering if this is something that is related to the gardasil vaccine or if you have any other suggestions on what could be wrong with me. thank you
I do not deal a lot with the Gardasil vaccine, but these symptoms do not seem to me to likely be related to that or any other vaccine that you would have received. If they persist, I would suggest contacting your gynecologist. I don't think these symptoms relate to your Factor V status as well.
I would also consider repeating a pregnancy test in a couple days or have you physician take a blood or urine test if you cycle does not start shortly to be certain that you are not pregnant.
Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University